Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 152, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 11, 2009, 1:43 AM MDT for Las Animas County, Otero County, Pueblo County, Colorado. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2009, 1:43 AM MDT (07:43 UTC)
- Expired
- Aug 11, 2009, 3:15 AM MDT
- In force
- 92 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
Counties Las Animas County, CO, Otero County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 4:43 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 7.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2968 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 110743 SVRPUB COC071-089-101-110915- /O.NEW.KPUB.SV.W.0152.090811T0743Z-090811T0915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 143 AM MDT TUE AUG 11 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... OTERO COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES LA JUNTA... SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO... * UNTIL 315 AM MDT... * AT 140 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 26 MILES WEST OF TIMPAS...OR ABOUT 33 MILES SOUTHEAST OF PUEBLO...AND WAS MOVING TOWARD THE EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... TIMPAS. SWINK. LA JUNTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM MDT TUESDAY MORNING FOR SOUTHEASTERN COLORADO. && LAT...LON 3803 10349 3752 10352 3781 10435 3804 10433 TIME...MOT...LOC 0743Z 284DEG 11KT 3790 10423 $$
2 follow-up statements
000 WWUS55 KPUB 110814 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 214 AM MDT TUE AUG 11 2009 COC071-089-101-110915- /O.CON.KPUB.SV.W.0152.000000T0000Z-090811T0915Z/ OTERO CO-LAS ANIMAS CO-PUEBLO CO- 214 AM MDT TUE AUG 11 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM MDT FOR SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS AND OTERO COUNTIES... AT 213 AM MDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED 16 MILES WEST OF TIMPAS...OR 30 MILES WEST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... TIMPAS. SWINK. LA JUNTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. && LAT...LON 3803 10349 3752 10352 3781 10435 3804 10433 TIME...MOT...LOC 0813Z 295DEG 19KT 3783 10406 $$
000 WWUS55 KPUB 110905 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 305 AM MDT TUE AUG 11 2009 COC071-089-101-110916- /O.EXP.KPUB.SV.W.0152.000000T0000Z-090811T0915Z/ OTERO CO-LAS ANIMAS CO-PUEBLO CO- 305 AM MDT TUE AUG 11 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PUEBLO...NORTH CENTRAL LAS ANIMAS AND OTERO COUNTIES EXPIRES AT 315 AM MDT... LAT...LON 3803 10349 3752 10352 3781 10435 3804 10433 TIME...MOT...LOC 0906Z 302DEG 16KT 3763 10373 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:01 PM MDT, 7 hours 42 minutes earlier.
Area forecast discussion, Aug 10, 6:01 PM MDT, 7 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 601 PM MDT MON AUG 10 2009 .UPDATE... HAVE UPDATED GRIDS/ZONES TO REFLECT BASICALLY ZERO POPS ACROSS THE LOWER ARKANSAS THIS EVENING. DESPITE HAVING NO RADAR OR RELIABLE MODEL DATA...LOOK OUT THE WINDOW TELLS THE STORY WITH LITTLE CU DEVELOPMENT OVR THE MTS AND CLEAR SKIES OVR THE PLAINS. 18Z NAM AND GFS BOTH INSIST ON DEVELOPING PRECIP WITH ERLY PUSH OVR THE PLAINS LATE TONITE...SO WILL LEAVE IN ISOLD POPS FOR THE OVERNIGHT PERIOD. ROSE && .PREV DISCUSSION... /ISSUED 246 PM MDT MON AUG 10 2009/ SHORT TERM... (TONIGHT AND TUESDAY) ..ISOLATED SVR POSSIBLE ONCE AGAIN LATE... CURRENTLY...MORE MOISTURE ALOFT IS NOTED OVER THE REGION TODAY AS COMPARED TO THIS TIME YDAY. QUITE A BIT MORE CLOUDS ARE NOTED BOTH OVER THE MTNS AND PLAINS. SFC DWPTS ARE IN THE 50S TO LOWER 60S. ALL AREAS ON THE PLAINS HAVE UPSLOPE FLOW. WAT VAP IMGY INDICATES A TROGH AXIS EXTENDING FROM JUST WEST OF RAPID CITY TO JUST EAST OF SALT LAKE AND THEN SSW TOWARDS S NEVADA. THIS TROUGH IS MOVG EAST. SPC MESOANALYSIS OVER THE REGION IS INDICATING MLCAPE OF ABOUT 1000 J/KB WITH ABOUT 50 UNITS OF CIN. DEEP SHEAR IS RUNNING ABOUT 30-40 KNOTS. REST OF TODAY/TONIGHT...SHOULD SEE A FEW MORE TSRA OVER THE REGION LATE THIS AFTERNOON AND EVENING AS COMPARED TO YDAY AFTERNOON/LAST NIGHT. BETTER LLVL MSTR IS IN PLACE AND SHORT WAVE SHOULD HAVE MORE OF AN EFFECT OVER THE AREA LATE THIS AFTERNOON AND EVENING. BELIEVE BEST AREAS TO SEE PRECIP WILL BE THE RIDGES...BOTH THE PALMER DVD AND RATON MESA AREAS. TSRA ARE ALREADY NOTED OVER THE S SANGRES ALONG WITH SOME SHOWERS OVER THE FAR SE PLAINS. CONVECTION IS ALSO BEGINNING FROM PIKES PEAK NWD. WITH SHEAR AND CAPE IN PLACE...A FEW STRONGER STORMS WILL BE LIKELY. SPC RECENTLY ISSUED AN MD FOR AREAS JUST N OF THE PUB CWA. ACTIVITY SHOULD MOVE SLOWLY EAST THROUGH THE EVENING. WITH PV LOBE CONTINUING OVER THE REGION TONIGHT...SOME CONVECTION MAY LINGER WELL INTO THE EARLY MORNING HOURS OVER THE FAR E PLAINS. SIMILAR TO LAST NIGHT...THIS CONVECTION COULD BE ON THE STRONGER SIDE. TUESDAY...RESIDUAL MSTR WILL LINGER OVER THE PLAINS WHILE IT WILL LIKELY REMAIN DRY OVER THE MTNS. FLOW ALOFT TOMORROW WILL BE WEAKENING AND WILL BECOME NW AS HEIGHTS CONTINUE TO RISE OFF TO OUR WEST. OVERALL...EXPECT THUNDER CHANCES TOMORROW TO BE ISOLD AT BEST...WITH THE BEST CHANCES DOWN OVER THE RATON MESA REGION. TEMPS TOMORROW WILL BE ABOUT A COUPLE DEGREES WARMER THAN TODAY. LONG TERM... (TUESDAY NIGHT THROUGH NEXT MONDAY) LATEST COMPUTER MODELS/SIMULATIONS/FORECAST SOUNDINGS CONTINUE TO SUPPORT IDEA OF UPPER RIDGING REMAINING OVER NEW MEXICO/FAR WEST TEXAS FROM TUESDAY NIGHT INTO FRIDAY BEFORE UPPER RIDGING BREAKS DOWN AS SEVERAL UPPER SYSTEMS MOVE ACROSS IDAHO AND MONTANA FROM FRIDAY INTO NEXT MONDAY. IN ADDITION...NORTHERLY SURGES ARE PROJECTED TO MOVE ACROSS MAINLY EASTERN PORTIONS OF THE CWFA ON SATURDAY AND POSSIBLY AGAIN BY NEXT MONDAY. MODEL PROJECTIONS SUGGEST THAT ENOUGH ATMOSPHERIC MOISTURE WILL BE OVER/NEAR CWFA TO ALLOW ISOLATED MAINLY AFTERNOON AND EVENING POPS OVER MOST AREAS DURING THE LONG TERM. AT THIS JUNCTURE...IT APPEARS THAT THE HIGHEST PRECIPITATION POTENTIAL DURING THE LONG TERM WILL OCCUR ON TUESDAY NIGHT...THURSDAY AND SATURDAY. INCREASED GRADIENT WINDS MAY BE NOTED TUESDAY NIGHT...THURSDAY NIGHT...FRIDAY NIGHT AND THEN AGAIN ON SUNDAY NIGHT. TEMPERATURES REMAINING AT OR A CATEGORY OR TWO ABOVE MID-AUGUST CLIMATOLOGICAL AVERAGES ARE ALSO ANTICIPATED DURING THE LONGER TERM. AVIATION... BESIDES THE THREAT OF ISOLD TSRA ACROSS KCOS AND KPUB LATER TODAY AND TOMORROW AFTERNOON...THERE COULD BE A CHANCE OF LOW CIGS ONCE AGAIN ACROSS THE TWO TAF SITES AGAIN TONIGHT. FOR NOW...I AM NOT AS CONFIDENT ABOUT LOW CLOUDS TONIGHT AS I WAS YDAY. HOWEVER...I WILL WAIT UNTIL THE 18 GUIDANCE COMES IN TO DECIDED WHAT TO DO ABOUT CIGS. FOR NOW...I AM PLANNING TO AT LEAST MENTION LOW CLOUDS IN THE TAFS FROM ROUGHLY 10-15Z. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 31/44
Hazardous weather outlook, Aug 11, 12:08 AM MDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 1208 AM MDT TUE AUG 11 2009 COZ058>089-093>099-120615- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1208 AM MDT TUE AUG 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL CONTINUE ACROSS THE SOUTHEAST PLAINS OVERNIGHT. ONE OR TWO THUNDERSTORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS. HAIL UP TO 1.5 INCHES IN DIAMETER...WIND GUSTS UP TO 60 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TUESDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS IN THE AFTERNOON AND EVENING HOURS. THERE IS A CHANCE THAT ONE OR TWO OF THE STORMS COULD BECOME SEVERE TUESDAY EVENING OVER THE SOUTHEAST PLAINS...WITH HAIL THE SIZE OF QUARTERS AND WIND GUSTS IN EXCESS OF 60 MPH. ON WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA. FOR THURSDAY AND FRIDAY...ISOLATED STORMS WILL BE POSSIBLE ACROSS THE MOUNTAINS...HIGH VALLEYS AND THE INTERSTATE 25 CORRIDOR. THEN ON SATURDAY AND SUNDAY THERE WILL AGAIN BE CHANCES FOR THUNDERSTORMS ACROSS THE ENTIRE AREA...WITH THE BEST CHANCES BEING OVER AND NEAR THE MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. HOWEVER SOME OF THE STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE OVERNIGHT ACROSS THE SOUTHEAST PLAINS. 31/44
In the hours before
Local storm report, Aug 10, 11:40 PM MDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1140 PM MDT MON AUG 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM HAIL 5 ENE PUEBLO 38.29N 104.53W
08/10/2009 M1.25 INCH PUEBLO CO NWS EMPLOYEE
HAIL ACCUMULATING.
&&
ROSELocal storm report, Aug 11, 12:24 AM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1224 AM MDT TUE AUG 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM HAIL 5 ENE PUEBLO 38.29N 104.53W
08/10/2009 M1.75 INCH PUEBLO CO NWS EMPLOYEE
HAILED FROM 1138 PM TO 1148 PM.
&&
KTSpecial weather statement, Aug 11, 12:29 AM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1229 AM MDT TUE AUG 11 2009 COZ093-094-097-110715- EASTERN LAS ANIMAS COUNTY-LA JUNTA VICINITY/OTERO COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- 1229 AM MDT TUE AUG 11 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BENT COUNTY IN SOUTHEAST COLORADO NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN OTERO COUNTY IN SOUTHEAST COLORADO AT 1229 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES SOUTH OF HIGBEE...OR 29 MILES SOUTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 10 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN BENT COUNTY...SOUTHEASTERN OTERO COUNTY AND NORTHEASTERN LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 11, 12:32 AM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1232 AM MDT TUE AUG 11 2009 COZ099-110700- SPRINGFIELD VICINITY/BACA COUNTY- 1232 AM MDT TUE AUG 11 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BACA COUNTY IN SOUTHEAST COLORADO THIS INCLUDES...SPRINGFIELD. AT 1232 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PRITCHETT...OR 11 MILES SOUTHWEST OF SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... SPRINGFIELD. VILAS. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 11, 12:48 AM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1248 AM MDT TUE AUG 11 2009 COZ086-087-093-110715- LA JUNTA VICINITY/OTERO COUNTY-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- 1248 AM MDT TUE AUG 11 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO WEST CENTRAL OTERO COUNTY IN SOUTHEAST COLORADO SOUTHEASTERN PUEBLO COUNTY IN SOUTHEAST COLORADO AT 1248 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF FOWLER...OR 29 MILES SOUTHEAST OF PUEBLO...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF WEST CENTRAL OTERO COUNTY AND SOUTHEASTERN PUEBLO COUNTY SOUTH OF HIGHWAY 50. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
Special weather statement, Aug 11, 1:15 AM MDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 115 AM MDT TUE AUG 11 2009 COZ094-097-099-110745- EASTERN LAS ANIMAS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 115 AM MDT TUE AUG 11 2009 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO SOUTH CENTRAL BENT COUNTY IN SOUTHEAST COLORADO NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO AT 115 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES NORTH OF KIM...OR 36 MILES SOUTH OF LA JUNTA...WHICH WAS MOVING TOWARD THE EAST AT 25 MPH. THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL BENT COUNTY...NORTHWESTERN BACA COUNTY AND NORTHEASTERN LAS ANIMAS COUNTY. PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:54 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 66 min |
| Aug 10, 7:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 64 min |
| Aug 10, 8:58 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 47 min |
| Aug 10, 11:31 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Pueblo | 59 min |
| Aug 11, 12:51 AM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero, Pueblo | 54 min |
| Aug 11, 1:08 AM MDT | Severe Thunderstorm Warning | PUB | Baca | 97 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.